MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012454-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the proximal right coronary artery.The patient was admitted for delayed st-segment elevation myocardial infarction (stemi) with ischemic cardiomyopathy and multi-vessel coronary artery disease (cad) was observed; however, not a candidate for coronary artery bypass graft (cabg).It was noted earlier that day the patient had an unspecified stent implanted.However, complications arouse and the patient was brought back.A perforation was observed and a unspecified covered stent was used.The 4.5x15mm nc trek balloon dilatation catheter (bdc) was advanced and inflated twice to 20 atmospheres for 12 seconds.During removal of the bdc, resistance with felt and it was observed that the tip of the bdc separated.It was attempted to snare the separated tip.However, it was unsuccessful.The patient died due to cardiogenic shock.Per the physician's opinion, the nc trek did not cause or contribute to patient's death.No clinically significant delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequently, after the initial report was filed it was noted the nc trek balloon met resistance with the guide wire during removal.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device from the guide wire; however, the reported separation, foreign body in patient and unexpected medical intervention appear to be related to operational context.Additionally, the reported patient death appears to be related to circumstances of the procedure as per the physician's opinion the nc trek did not cause or contribute to patient's death.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Na.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18023846
Report Number2024168-2023-11938
Device Sequence Number7683981
Product Code LOX
UDI-Device Identifier08717648152115
UDI-Public08717648152115
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1012454-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight65 KG